Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Experienced blood loss from stomach ulcer. Feeling throbbing in ears and signs of anemia. What does these signs indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions

I recently experienced considerable blood loss from what I think was a stomach ulcer and I'm now feeling a strong throbbing in my ears, which might be signs of anemia.

I'm worried about going to sleep feeling like this. Also it's very hard to sleep when I have this loud throbbing and hissing in my ears.

I understand that it's hard to diagnose the severity from afar but I wad wondering how much concern I should give these signs?
Posted Sun, 18 Aug 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 48 minutes later
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

You have provided inadequate information

How do you come to know that there is blood loss that is also from gastric ulcer?
If you have undergone any endoscopic examination? If yes what is the report? and if any biopsy was taken from there?
What is your stool like, consistency and colour?
If any blood is seen in stool? Whether it is mixed with stool or it is separate from stool?
If any other symptoms like abdominal pain?
How is your apetite?
What is your age?

Throbbing and hissing sound in ear may suggest Menetrier's disease for which you require opinion from ENT specialist

I hope you can understand that these all information is required to advise anything so please upload these

Remain in touch
Above answer was peer-reviewed by
Follow-up: Experienced blood loss from stomach ulcer. Feeling throbbing in ears and signs of anemia. What does these signs indicate? 35 minutes later

Thank you for your response...

On Thursday morning the blood was flowing heavily and was much more than the stool. It seemed as if I filled the toilet with blood as all the water was blood red. I was quite shocked at the amount.

On Friday my stool was black, small, tar like and quite bloody still. Saturday was the same. Both days the stool was very foul smelling and I had tonnes of similar smelling flatulence. Today my stool is more normal but is soaked with dark blood.

I'm currently in the US and I'm annoyingly beyond my 31 days cover that I had on my travel insurance. I'm unable to afford an endoscopic examination as it will be in the thousands without cover.

My appetite has been considerably low. I've had minimal abdominal pain apart from a little discomfort on my lower left side parallel with my belly button.

I have pictures of my stool from Saturday and Sunday (about 3hrs ago). I'm not sure if you would want to see them! I can send if it would help.

Thank you again for your help.

Kind regards,

Answered by Dr. Amit Jain 2 hours later
Thanks for feed back Mr XXXXXXX

I think you require a colonoscopy examination as soon as possible and if it normal then endoscopy also as such a massive bleed can be from upper GI tract also. There is no other choice except to undergo these tests because it is a massive bleed and needs to be evaluated in form of its location and cause. After that only it can be managed

Thanks once again, keep in touch
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor